Jump to content
CrazyBoards.org

f28hf832


Recommended Posts

The first time I took Xanax it was at a low dose of 25mg and I took it while dealing with a panic attack... It made me feel normal for once. If I ever took it without my motor running on high gear, it just made me sleepy. It worked wonders for the panic though.

Link to comment
Share on other sites

I've been on benzodiazapine medications for years. I've noticed that at this point that they do keep me calm, but they don't make me tired. When I first started Valium 3 years ago it did have a calming and sedating effect, but since I've been on these medications for years, I think (in my case, not in all cases), they've been losing effect. The psychiatrist I see is working on getting me off of Xanax at this point feeling I don't need a benzodiazapine medication to stay calm as much anymore and is looking to maximize my other meds as a treatment for my anxiety.

Link to comment
Share on other sites

benzos work great for me if i have a real anxiety attack or panic-absolutely fantastic cause they just bring me back down. If i'm so hiked up to be panicky or anxiety attack mode then sleepiness ain't gonna be a problem-at least that's how i react. Now if the anxiety is situational-usually is in my case-and the situation resolves or ends- and the benzo is still active I will feel a nice kind of sleepy feeling-nothing bad at all-kinda like you would not mind a nap-definately no big deal.

I have taken them for over 25 years as needed and they just are not a problem-no bad side effects-but I have never had to withdraw from them either which I understand can bevery miserable for some people.

Colin

Link to comment
Share on other sites

On the right dose of klonopin like I am right now, I feel COMPLETELY normal. I really need it at the moment due to ongoing stress/situational anxiety that woudl set off a mood episode, I think.

I am not in the slightest bit dulled and after a few days of it I barely noticed unless I forget to take a dose in which case I get some rebound anxiety which is why you taper benzos, usually.

When taken repsonsibily, they are fine. I say this as someone who was ANTI benzos for years due to being in recovery. Not no more.

Anna

Link to comment
Share on other sites

When taken repsonsibily, they are fine.

I'm not trying to scare you but years ago I did take my Valium as prescribed. I was taking 2mg BID. Then it stopped working probably within 3 months, so I had to go up to 2mg TID. Then 3 months later, it stopped working, so I had to go up to 5mg TID. 3 months later, I had to go up again to 5mg QID (20mg per day). Then 3 months later (a year after starting Valium), I had to upper the dose again to 25mg per day. Then I had to go into the hospital about a month later because I was having a manic episode, and the Valium was no longer helping my anxiety. They wanted to go up to 30mg per day (10mg TID) but I told the psychiatrist that I didn't want to do that and I had to discontinue from Valium cold turkey. I was placed on another benzodiazapine to compensate (Ativan (lorazapam)), but I still resent being placed on benzos in the first place because of what happened with this.

Now I'm struggling to work off of Xanax because of the Valium years ago.

Like I said, I don't want to scare you, but it's something that truly happened to me. I developed tolerance to these medications very fast. Not everyone does. I was assured by the doctor this would never happen to be because I never abused drugs or did anything similar, but that never turned out to be the case.

Just be careful. Don't ever take more than prescribed.

Link to comment
Share on other sites

But did they work? It sounds like they did.

You're just as reliant on your other meds. Even more, because you're coming off the benzos, but you're on APs for life.

Yes, I was on Valium but not because I wanted to be. But the info behind that would be hijacking this person's thread.

Yes, I am stuck on APs for life, but once I get on the dosage the doc wants me on I won't have to keep upping the dosage every few months because it doesn't work anymore like the benzo's were. That's the diff between the AP and the benzo.

Link to comment
Share on other sites

You do not actually know that for sure, andy. Sometimes our chemistry changes and we have to dose change, AAP or whatnot. I dose change all my meds all the time, as I want to be on phrophylaxis when not symptomatic. Stres, life, whatever, it can all set me off.

Remember your uncle and your increased symptoms? Hmm?

Seriously, that was very anti benzo and not very typical. So to be fair, at least acknowledge that your experience was not TYPICAL, and rare. And you may not have meant to "scare" the poster, but in fact that post was designed to scare people away from benzos as an underlying motive due to resentment if you ask me. Not a dispassionate post, is what I'm saying.

Anna

Link to comment
Share on other sites

My one post was over the line, but if you think you need them, do give them an honest try. Just start low, go slow to help avoid heavy sedation. (like don't start with 2mg Ativan (because that would probably be too much for you). It's best to start with a lower dose like .5 or 1mg first and see how you tolerate and if you need a higher dose then let your doctor know.

Yes when it comes time to taper off of them, you have to do it slow, to avoid withdrawal effects.

Link to comment
Share on other sites

If you are only on them for a week or less, the chances of withdrawal isn't really that great then if you were on it longer, for ex, a year or more.

But don't worry about the withdrawal problem once you get on one that works. Some people don't ever have to withdraw from their benzodiazapine medication (be it Xanax or Valium or Ativan or Klonopin)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...